Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 63, NWS Tallahassee, FL

December 8, 2018Lee County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 8, 2018, 9:57 AM EST for Lee County, Georgia. It took effect at Dec 9, 2018, 12:25 PM EST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Dec 8, 2018, 9:57 AM EST (14:57 UTC)
In effect from
Dec 9, 2018, 12:25 PM EST
Expired
Dec 9, 2018, 3:24 PM EST
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Lee County, GA

The radar

The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 7.56 ft at Dec 10, 2018, 3:00 PM EST.

actionminormoderate5101512/0812/0912/10
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

678 
WGUS42 KTAE 081457
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EST Sat Dec 8 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County
  affecting Lee County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-091457-
/O.NEW.KTAE.FL.W.0063.181209T1743Z-181212T1930Z/
/DSNG1.1.ER.181209T1743Z.181210T1200Z.181212T0730Z.NO/
957 AM EST Sat Dec 8 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From Sunday afternoon, or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 6.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 15.1 feet by Monday morning. The river 
  will fall below flood stage by early Wednesday morning.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434


$$
2 follow-up statements
301 
WGUS82 KTAE 090124
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM EST Sat Dec 8 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 
...The Flood Warning continues for the following rivers in Florida...
  Apalachicola River near Blountstown affecting Calhoun...
  Franklin...Gulf and Liberty Counties 
  Chipola River at Marianna (US 90) affecting Jackson County 
  Chipola River near Altha (CR 274) affecting Calhoun County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-100124-
/O.EXT.KTAE.FL.W.0063.181209T1725Z-181212T1400Z/
/DSNG1.1.ER.181209T1725Z.181210T1200Z.181212T0200Z.NO/
824 PM EST Sat Dec 8 2018

The Flood Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* From Sunday afternoon, or until the warning is cancelled.
* At  7:45 PM Saturday the stage was 6.4 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 14.9 feet by Monday morning. The river 
  will fall below flood stage by Tuesday before midnight.
* Impact: At 16.0 feet: Private dwelling on the right bank near the 
  bridge will begin to flood. Several homes along the Lower 
  Kinchafoonee Road area will experience significant flooding.

&&

LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434


$$

FLC013-037-045-077-100124-
/O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/
/BLOF1.1.ER.181203T2205Z.181212T1800Z.000000T0000Z.NO/
724 PM CST Sat Dec 8 2018

The Flood Warning continues for
  the Apalachicola River near Blountstown.
* Until further notice.
* At  7:15 PM Saturday the stage was 19.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast: The river will continue rising to near 21.1 feet by early
  Thursday morning then begin falling.
* Impact: At 21.0 feet: Ocheessee Landing in Calhoun County is 
  flooded, restricting access to the boat ramp and parking area. 
  Kennedy Creek at Forest Road 115 in Liberty County floods. 

&&

LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498


$$

FLC063-100124-
/O.CON.KTAE.FL.W.0043.000000T0000Z-000000T0000Z/
/MALF1.1.ER.181205T0330Z.181206T2300Z.000000T0000Z.NO/
724 PM CST Sat Dec 8 2018

The Flood Warning continues for
  the Chipola River at Marianna (US 90).
* Until further notice.
* At  7:00 PM Saturday the stage was 18.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast: The river will continue to fall to a stage of 18.5 feet 
  by Monday morning.
* Impact: At 19.0 feet: The Florida Caverns is subject to closure. 
  Water begins to flood Old US Road east of downtown near Bridgewood 
  Rive. Flooding increases at Turtle Bend Lane beginning to flood 
  primary access into the area. 

&&

LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520 3075 8523 3094 8532


$$

FLC013-100124-
/O.CON.KTAE.FL.W.0040.000000T0000Z-000000T0000Z/
/ALTF1.2.ER.181202T2035Z.181211T0600Z.000000T0000Z.NO/
724 PM CST Sat Dec 8 2018

The Flood Warning continues for
  the Chipola River near Altha (CR 274).
* Until further notice.
* At  7:00 PM Saturday the stage was 26.2 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: The river will continue rising to near 26.8 feet by early
  Tuesday morning then begin falling.
* Impact: At 28.5 feet: Water will reach the highway 274 bridge and 
  approach the road.

&&

LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520


$$
156 
WGUS82 KTAE 092024
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST Sun Dec 9 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County affecting Lee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC177-092054-
/O.CAN.KTAE.FL.W.0063.000000T0000Z-181212T1400Z/
/DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
324 PM EST Sun Dec 9 2018

The Flood Warning is cancelled for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* At 2:45 PM Sunday the stage was 6.9 feet.
* Flood stage is 13.0 feet.
* Forecast: The river will crest below flood stage at 11.7 feet 
  Wednesday evening.
* Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may 
  also affect areas downstream near Leesburg.

&&

LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 8, 6:13 AM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Dec 8, 6:13 AM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
613 AM EST Sat Dec 8 2018

.AVIATION...

[Through 12Z Sunday] Conditions will gradually deteriorate through
the period, especially the 2nd half of the period as ceilings
lower and rain begins to affect the area. Mainly VFR to MVFR
conditions are expected this morning and this afternoon, lowering
to IFR tonight as rain moves in.

&&

.PREV DISCUSSION [315 AM EST]...

.NEAR TERM [Through Today]...

A vigorous upper level disturbance will continue moving eastward
today from the southwest states into the southern plains. Surface
low pressure will move eastward along the central gulf coast this
afternoon with a warm front stretching eastward near the coast.
Rain is expected to reach the far western portions of the forecast
area late this afternoon, but the bulk of the heavier activity
will hold off until the overnight hours. High temperatures will
vary considerably across the area today, ranging from the lower
50s across the north to the mid 70s across the southeast big bend.

.SHORT TERM [Tonight Through Monday]...

The bulk of the heavy rain and possible thunderstorms will arrive
tonight. While the GFS remains slightly faster than the NAM, both
models agree that a slug of deep moisture will move across the
area with precipitable water values just under 2 inches across
the Florida panhandle and big bend. Both models also have strong
south to southwest 850 mb winds of 50-60 knots traversing the
area. The warm front is expected to move just inland from the
coast, providing a narrow corridor along the coast where a few
severe storms cannot be ruled out. Given the strong low level
shear, a brief tornado is possible near the coast tonight. Heavy
rainfall still looks like a threat with 1 to 3 inches still
expected across most of the area with localized amounts of 4 to 5
inches possible across some areas. Thus, a flash flood watch has
been posted for tonight into Sunday morning for areas most likely
to see the heaviest amounts, especially given the wet antecedent
conditions from previous rainfall. Fortunately, the system is
progressive and will exit the area during the day on Sunday.

Some wrap-around light showers cannot be ruled out for Monday on
the back side of the system, especially across the northern
portions of the area. High temperatures will be chilly on Monday
with clouds hanging around, likely peaking in the upper 40s to mid
50s.

.LONG TERM [Monday Night Through Saturday]...

A few days of quiet conditions are expected with high pressure in
between systems. Both the 00z GFS and ECMWF show another strong
synoptic scale system affecting the area around the end of the
week. The dynamics look favorable for severe weather on both
models, although instability may be a limiting factor. Another
round of moderate to heavy rainfall is also possible with this
system.

.MARINE...

Poor conditions are expected this weekend as winds and seas
increase ahead of the next low pressure system. Advisory
conditions are expected to spread across most of the waters from
west to east today. Gale force gusts are possible tonight as the
front and a line of thunderstorms moves through. Winds and seas
will remain at cautionary levels through Monday night with
improving conditions towards mid week. Conditions may deteriorate
again by the end of the week as another potentially strong system
approaches.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

A heavy rainfall threat is still expected for tonight into Sunday
morning. Widespread rainfall accumulations of 1 to 3 inches with
isolated amounts of 4 to 5 inches remain possible. The heaviest
rainfall is expected across the Florida panhandle, southeast
Alabama, and portions of southwest Georgia. Flash flooding is
possible with some of the heavier amounts given that soils are
primed for runoff with recent heavy rainfall.

Concerning river flooding, widespread rainfall of 1 to 3 inches
will cause some rises on the smaller river basins and creeks
across the region with a few possibly reaching flood stage again.
The larger river basins will see a prolonging of the above average
levels from the previous rainfall event.

Minor coastal flooding along the coast in Apalachee Bay is within
the realm of possibilities with persistent south to southwest flow
with water levels getting close to coastal flood advisory
criteria. The current forecast falls just short of minor flood
stages along the coast, but this will have to be monitored.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  57  62  41  49 /  20 100  50  10   0
Panama City   67  58  61  42  51 /  50 100  30  10   0
Dothan        53  47  51  38  46 /  80 100  40  10  10
Albany        54  48  51  38  46 /  70 100  60  20  20
Valdosta      65  55  61  40  47 /  20 100  70  30  10
Cross City    73  62  68  44  53 /   0  70  80  10   0
Apalachicola  68  61  66  43  52 /  20 100  50  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch from this evening through Sunday morning for
     Calhoun-Central Walton-Coastal Bay-Holmes-Inland Bay-
     Jackson-North Walton-South Walton-Washington.

     High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory from 7 PM EST /6 PM CST/ this evening to 7 AM
     EST /6 AM CST/ Sunday for Coastal Bay-South Walton.

GA...Flash Flood Watch from this evening through Sunday morning for
     Baker-Calhoun-Clay-Decatur-Dougherty-Early-Lee-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Turner-Worth.

AL...Flash Flood Watch from this evening through late tonight for
     Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory until 7 PM EST Sunday for Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:09 AM ESTFlash Flood WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more28 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.